zbMATH — the first resource for mathematics

Holomorphic embeddings of planar domains in \(\mathbb{C}^ 2\). (English) Zbl 0847.32030
This is a very interesting embedding result. The authors prove that every bounded finitely-connected domain in \(\mathbb{C}\) with no isolated boundary points can be properly holomorphically embedded in \(\mathbb{C}^2\). The authors motivate their construction by describing a procedure which yields an embedding of the unit disc \(\Delta\) into \(\mathbb{C}^2\) (it was previously known that \(\Delta\) and the annulus admit such embeddings). In this case they produce a sequence of maps which are compositions of polynomial shears (considered as defined on domains which are small perturbations of \(\Delta)\), and which converge to a map which gives a proper holomorphic embedding of a small perturbation of \(\Delta\) into \(\mathbb{C}^2\). Of course this perturbed domain is biholomorphic to \(\Delta\) by the Riemann mapping theorem. In the \(M\)-connected case one needs only consider the case of domains bounded by \(M\) circles. The proof in this case consists of a more subtle application of perturbation techniques.
Reviewer: I.Graham (Toronto)

32H35 Proper holomorphic mappings, finiteness theorems
Full Text: DOI EuDML
[1] [Al] H. Alexander: Explicit imbedding of the (punctured) disc intoC 2. Comment. Math. Helv.52 (1977) 539-544 · Zbl 0376.32011
[2] [Bi] E. Bishop: Mappings of partially analytic spaces. Amer. J. Math.83 (1961) 209-242 · Zbl 0118.07701
[3] [EG] Y. Eliashberg and M. Gromov: Embeddings of Stein manifolds of dimensionn into affine spaces of dimension 3n/2+1. Ann. Math.136 (1992) 123-135 · Zbl 0758.32012
[4] [Fo] O. Forster: Plongements des vari?t?s de Stein. Comment. Math. Helv.45 (1970) 170-184 · Zbl 0191.09402
[5] [Go] G.M. Goluzin: Geometrische Funktionentheorie. VEB Deutscher Verlag der Wissenschaften, Berlin 1957
[6] [Ha] L.A. Harris: On the size of balls covered by analytic transformations. Monatsh. Math.83 (1977) 9-23 · Zbl 0356.46046
[7] [HS] Z.-X. He and O. Schramm: Fixed points, Koebe uniformization and circle packing. Ann. Math.137 (1993) 369-406 · Zbl 0777.30002
[8] [KN] K. Kasahara and T. Nishino: As announced in Math Reviews 38 (1969) 4721
[9] [Ko] P. Koebe: ?ber die konforme Abbildung endlich- und unendlich-vielfach zusammenh?ngender symmetrischer Bereiche auf Kreisbereiche. Acta Math.43 (1922) 263-287 · JFM 48.1233.01
[10] [La] H.B. Laufer: Imbedding annuli inC 2. J. d’Analyse Math.26 (1973) 187-215 · Zbl 0286.32017
[11] [Na] R. Narasimhan: Imbedding of holomorphically complete spaces. Amer. J. Math.82 (1960) 917-934 · Zbl 0104.05402
[12] [Re] R. Remmert: Sur les espaces analytiques holomorphiquement s?parables et holomorphiquement convexes. C.R. Acad. Sci. Paris243 (1956) 118-121 · Zbl 0070.30401
[13] [St] J.-L. Stehl?: Plongements du disque dansC 2. S?minaire P. Lelong (Analyse). Lect. Notes in Math. Vol. 275, Springer-Verlag, Berlin and New York, 1970, 119-130
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.